Massachusetts, 2020High Wind and Strong Wind in Massachusetts, February 27, 2020
February 27, 2020 · NWS BOX · 11 events in 11 counties and zones
Strong low pressure in New York state moved north into eastern Canada. It was followed by a cold front that moved east across southern New England.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure in New York state moved north into eastern Canada. It was followed by a cold front that moved east across southern New England. The post-frontal tight pressure gradient caused strong southwest to west winds that gusted to 40 to 60 mph and caused some damage across Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 27, 7:24 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 27, 7:24 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
724 AM EST Thu Feb 27 2020
.SYNOPSIS...
Strong low pressure tracking through New York state will bring
a period of moderate to heavy rain which will exit by mid to
late morning, followed by windy and dry conditions with falling
temperatures this afternoon. As low pressure lifts north into
eastern Canada, expect dry but cold and blustery conditions
late this week through the weekend. Lake effect snow showers
may move across the northern Berkshires at times into the
weekend. Large high pressure will build across late Sunday into
early Monday, with temperatures moderating close to normal.
Unsettled conditions move in from later Monday through mid week
with milder temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM Update...
Wind directions becoming variable as the center of the lows
approach the region early this morning. Noting the winds are
backing to light northerly across the CT valley into N central
Mass, and veering further S and E over the last hour or so. Also
noted some C/G lightning earlier this morning crossing across
the southern waters well S of Long Island, but has dissipated as
the rain elements shifted N early this morning.
Back edge of the rain has reached Long Island and the S coast
of CT into SW RI as seen on the 12Z NE regional 88D radar
imagery. Still seeing some heavy rain bands moving across the CT
valley as well as parts of E MA and RI, but moving quickly
N-NE. This is good agreement with previous forecaster. Have
updated to reflect current conditions.
Previous Discussion...
Rather potent mid level shortwave with negative tilt is lifting
NE from the mid Atlc coast. Strong forcing for ascent within
diffluent upper flow combined with low level convergence at the
nose of the low level jet is producing area of moderate to heavy
rain. Some convective elements noted given elevated instability
above the inversion and can't rule out an isolated t-storm
through daybreak. This is a progressive system with cold front
already moving into NJ. Rain will exit between 7 am and 10 am
from SW to NE as the front sweeps through followed by wind shift
to SW. Rain ends in N central CT first, with Cape Ann to Cape
Cod the last to see the rain end. Total rainfall of 0.50 to 1
inch expected with locally higher amounts along favored upslope
areas along the east slopes of Berkshires and Worcester hills.
As low level jet lifts to the north, it strengthens into the
Gulf of Maine and clips Cape Ann around daybreak when a brief
surge of 40-50 mph easterly wind gusts are possible. Wind
advisory issued for Cape Ann until 9 am.
After the frontal passage and wind shift to SW/W, gusty winds
will develop within deepening and well mixed boundary layer.
Gusts 30-40 mph expected, but soundings support 40-50 mph gusts
over the Cape and especially the Islands. Will continue the wind
advisory there.
Expect partly sunny skies to develop this afternoon although
there will be BKN CU developing as cold pool aloft acts on low
level moisture. A few lake effect snow showers may spill into
the Berkshires. High temps will occur this morning, with temps
briefly reaching the lower 50s in eastern MA and 40s elsewhere
before falling temps this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight into Friday...
Low pressure in eastern Canada with strong pressure gradient
will maintain gusty west winds tonight which will slowly
diminish during Fri as gradient relaxes. We extended the wind
advisory through tonight for the Islands where gusts 40-50 mph
expected to continue. Elsewhere 25-35 mph gusts. Still gusty Fri
but diminishing by late in the day.
Expect partly cloudy skies tonight and partly to mostly sunny
Friday. Most cloud cover will be over the Berkshires where a few
lake effect snow showers are possible at times. In addition,
steep low level lapse rates over the ocean with W/SW trajectory
may lead to extra clouds and possibly a few flurries/snow
showers over Nantucket late tonight into early Fri. Ocean
induced Capes around 300 J/kg with delta T approaching 20C so
plenty of instability developing over the ocean.
Low temps tonight mostly in the 20s, with highs Fri in the 30s
to near 40 in the coastal plain.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Expect dry conditions but cold temperatures lingering through
this weekend as low pressure slowly exits eastern Canada
* Large high pressure builds slowly east Sunday night into
early Monday as temperatures return to near normal levels
* Conditions will become unsettled starting late Monday through
mid week as weather systems shift across the region in a
developing west to southwest mid level steering flow
Details...
Friday night through Sunday...
While the low pressure center across eastern Quebec and the St
Lawrence Seaway, continue to see a dry but cold westerly flow in
place across the region as H85 temps at -15C to -20C linger.
West winds will remain gusty Friday night along the coast and
across the higher terrain, though should diminish somewhat
toward daybreak Saturday.
H5 cutoff low pres across eastern Canada will shift slowly E
through Saturday as winds shift to NW, keeping the cold temps
in place through the weekend. Expect highs to remain well below
normal, by as much as 10 to 15 degrees across the interior on
Saturday. Clouds will also linger across central and western
areas on Saturday, but should see more sunshine across the
region during Sunday as high pressure starts to slowly approach
from the W. Will also see winds diminish to around 5 to 10 mph.
Will see quite a bit of sunshine on Sunday as the large high
pressure ridge at the surface and aloft moves across NY state
and Quebec during the day. High temps will be a few degrees
milder, but will still run several degrees below normal. Expect
readings to range from the upper 20s to mid 30s across the
higher terrain to the mid and upper 30s along the coast.
Monday through Wednesday...
Noting a changing mid level steering flow across the lower 48
taking shape starting early next week. While broad ridging
crosses the northeast early Monday, a nearly zonal flow sets up
from the Appalachians to the central U.S., while a cutoff mid
level low digs off the southern CA coast. As the steering flow
evolves through mid week, noting steadily increasing H5 heights
across the region, another broad trough digs across the Great
Lakes which lingers SW to the cutoff low across NM and W TX late
Tue/Tue night.
The northern stream flow remains progressive, so will see
another short wave push across the region later Monday through
Tuesday. This will bring another shot of moisture across, so
will see periods of rain or showers for most areas as
temperatures increase to 5 to 10 degrees above normal by around
Tuesday. However, the moisture will linger each night, so could
see temps fall close to freezing across N central and W Mass.
May see some rain and/or snow as this system moves across Mon
night, but temps will recover on Tuesday so the precip should
change back to rain.
The region remains in the W-SW flow aloft, so may see another
system move along toward the northeast late Tuesday or
Wednesday. Confidence is rather low, however, as there is quite
a bit of model solution spread amongst the 00Z members. At this
point, have kept CHC POPs going with mild temperatures for
Wednesday.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence.
IFR-LIFR CIGS and areas of MVFR-IFR VSBYS across central and eastern
areas, with MVFR to local IFR CIGS and variable VSBYS from local VFR
to mainly MVFR-IFR. Conditions should improve to VFR from 14z to 17z
as rain exits from SW to NE. Winds will back to W across western and
N central areas, and veer to W by around midday. Post frontal gusts
25-35 kt with highest gusts up to 40-45 kt across the Islands.
Tonight...High confidence.
VFR. W/SW gusts 25-35 kt with G40 kt over ACK.
Friday...High confidence.
VFR. W gusts 25-30 kt with 35 kt at ACK, diminishing late.
KBOS Terminal...Moderate confidence. Conditions improve to VFR
15-17z as winds shift to W/SW. Gusts to 30 kt.
KBDL Terminal...Moderate confidence. Conditions improve to VFR
14-15z as winds shift to W/SW. Gusts to 30 kt.
Outlook /Friday Night through Monday/...
Friday Night: VFR. Windy with local gusts up to 30 kt.
Saturday through Sunday: VFR. Breezy.
Sunday Night: VFR.
Monday: Mainly VFR, with local MVFR possible. Slight chance RA.
&&
.MARINE...
Today...
Gale warnings for all waters. Easterly winds shift to SW/W by
late morning. Gusts 35-45 kt over south coastal waters and with
30-35 kt gusts elsewhere. Rain ending with vsbys rapidly
improving by late morning. Rough seas.
Tonight into Friday...
Gale force westerly winds continue with 35-40 kt gusts on the
open waters. Winds gradually diminish during Fri. Rough seas
continue.
Outlook /Friday Night through Monday/...
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.
Sunday through Sunday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.
Monday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory until 9 AM EST this morning for MAZ007.
Wind Advisory until 7 PM EST this evening for MAZ022.
Wind Advisory until 6 AM EST Friday for MAZ023-024.
RI...Wind Advisory until 6 AM EST Friday for RIZ008.
MARINE...Gale Warning until 7 PM EST Friday for ANZ232>235-237-254>256.
Gale Warning until 9 AM EST this morning for ANZ230.
Gale Warning until 10 AM EST Friday for ANZ231-250-251.
Gale Warning until 10 PM EST this evening for ANZ236.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVTHazardous weather outlook, Feb 27, 4:21 AM EST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EST Thu Feb 27 2020
CTZ002>004-MAZ002>006-008>021-026-RIZ001>007-280930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
421 AM EST Thu Feb 27 2020
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-280930-
Eastern Essex MA-
421 AM EST Thu Feb 27 2020
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
This Hazardous Weather Outlook is for northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022-280930-
Barnstable MA-
421 AM EST Thu Feb 27 2020
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ023-024-RIZ008-280930-
Dukes MA-Nantucket MA-Block Island RI-
421 AM EST Thu Feb 27 2020
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST
FRIDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ232>235-237-255-256-280930-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ254-280930-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-251-280930-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ236-280930-
Narragansett Bay-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-280930-
Cape Cod Bay-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-280930-
Boston Harbor-
421 AM EST Thu Feb 27 2020
...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
High Wind, Barnstable
- When
- February 27, 8:55 AM EST to 10:02 AM EST
- Where
- Barnstable forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 855 AM EST, a wind gust to 61 mph was measured at Woods Hole in Falmouth. At 1002 AM EST, a mesonet site at Chapin Beach in Dennis recorded a gust to 59 mph.|In Falmouth at 2 PM EST, a tree was downed on Ashumet Road.
High Wind, Western Middlesex
- When
- February 27, 11:00 AM EST to 5:43 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Winds gusting to 50 to 55 mph caused numerous trees to fall. In Tyngsboro at 11 AM EST, a large branch was down on Lakeview Street. In Billerica at 1210 PM EST, a tree was down on Treble Cove Road. In Tewksbury at 1230 PM EST, a tree and wires were down on Lake Street. In Lincoln at 148 PM EST, a tree and wires were down on Baker Bridge Road. In Concord at 335 PM EST, a tree was down on Old Marlboro Road. In Bedford at 415 PM EST, a tree was down on wires on Wildwood Drive. In Hopkinton at 422 PM EST, trees were down on Spring Street. In Chelmsford at 543 PM EST, a tree and wires were down on Cortland Drive. At 1117 AM EST, the Bedford Airport ASOS (KBED) recorded a gust to 47 mph. But a 56 mph gust was measured at the Lawrence (KLWM) ASOS, so we estimate that the average was 50 to 55 mph gusts.
High Wind, Western Essex
- When
- February 27, 11:24 AM EST to 2:55 PM EST
- Where
- Western Essex forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Middleton at 1225 PM EST, a tree was down on River Street. In West Newbury at 1236 PM EST, a tree and wires were down on Mill Pond off of Route 113. In Boxford at 1 PM EST, trees and wires were down on Georgetown Road. In Andover at 114 PM EST, a tree was down on Beacon Street at Chandler Road and at 255 PM EST a tree was down across Shawsheen Road. At 1124 AM EST, the ASOS at Lawrence Airport (KLWM) recorded a wind gust to 56 mph.
Strong Wind, Northern Worcester
- When
- February 27, 11:30 AM EST to 3:45 PM EST
- Where
- Northern Worcester forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
In Lunenburg at 11 AM EST, a large branch was down on a mobile home on Massachusetts Avenue with one person rescued but not injured. In Westminster at 1155 AM EST, a tree and wires were down on Town Farm Road. In Leominster at 345 PM EST, a tree was down on Day Street. Wind gusts averaged 45 to 50 mph across northern Worcester County.
Strong Wind, Eastern Essex
- When
- February 27, 11:45 AM EST to 1:45 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $800
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Danvers at 1234 PM EST, a large branch was down on Lawrence Street. In Amesbury at 144 PM EST, a tree was down on Rocky Hill Road. At 1214 PM EST, the ASOS at Beverly Airport (KBVY) recorded a wind gust to 48 mph. Gusts to 47 mph were reported at both Plum Island and Gloucester.
Strong Wind, Northwest Middlesex County
- When
- February 27, 12:00 PM EST to 4:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
In Townsend at 1210 PM EST, a tree and wires were down on Gilchrist Road. In Pepperell at 1210 PM EST, a pine tree and wires were down on Route 119. At 1124 AM EST, a wind gust to 56 mph occurred at the Lawrence, MA airport and at 154 PM EST, a gust to 52 mph was recorded at the Worcester, MA airport. But a CWOP report of only a 44 mph gust was received from Fitchburg at 345 PM EST, so we are going with an average estimate of 50 mph.
Strong Wind, Southern Worcester
- When
- February 27, 12:14 PM EST to 7:37 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
In Northbridge at 1214 PM EST, a tree was down on Elm Place. In Sturbridge at 112 PM EST, a tree was down on Route 148 at Wells Road. In Dudley at 330 PM EST, a large tree was down on Dresser Hill Road. In Worcester at 737 PM EST, a tree was down on wires on Millbury Street.
Strong Wind, Eastern Hampden
- When
- February 27, 12:30 PM EST to 5:15 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
In Holyoke at 508 PM EST, a tree fell down on a car on South Street. Winds were gusting to approximately 45 mph. At 1257 PM EST, Westover AFB AWOS recorded a wind gust to 45 mph and at 206 PM EST the ASOS at Barnes Airport (KBAF) recorded a gust to 45 mph.
Strong Wind, Eastern Hampshire
- When
- February 27, 12:30 PM EST to 6:15 PM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
In Amherst at 613 PM EST, a tree was down on Spring Street. In Amherst at 215 PM EST, a CWOP station recorded a wind gust to 40 mph. Farther south, at 1257 PM EST, Westover AFB AWOS recorded a wind gust to 45 mph and at 206 PM EST the ASOS at Barnes Airport (KBAF) recorded a gust to 45 mph.
Strong Wind, Southeast Middlesex
- When
- February 27, 1:05 PM EST to 3:45 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
In Winchester at 105 PM EST, a tree and wires were down on South Border Road. In Woburn at 426 PM EST, a tree was down on Winter Road. At 333 PM EST, the ASOS atop the Blue Hill in Milton, MA (KMQE) recorded at wind gust to 51 mph. Logan International Airport (KBOS) recorded a gust to 54 mph at 217 PM EST.
Strong Wind, Northern Bristol
- When
- February 27, 1:50 PM EST to 2:50 PM EST
- Where
- Northern Bristol forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
In Easton at 150 PM EST, a tree was reported down on Foundry Street.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, February 27, 2020$150,000 · 3 events
- Winter Weather in Ohio, February 27 to 28, 202025 events
- Winter Storm in Maine, February 27 to 28, 202010 events
- Frost and Freeze in Texas, February 27, 20206 events
- Winter Weather in Pennsylvania, February 27 to 28, 20205 events
- Winter Storm in Maine, February 27, 20203 events
- High Wind in North Carolina, February 27, 202055 kt wind · 2 events
- Winter Storm in New Hampshire, February 27, 20202 events
- Winter Weather in West Virginia, February 27 to 28, 20202 events
- Winter Weather in South Dakota, February 27, 20201 event
- Winter Weather in West Virginia, February 27 to 28, 20201 event
- Heavy Snow in Michigan, February 27 to 28, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 875301, 875339, 875335, 875341, 875337, 875340, 875348, 875354, 875355, 875349, 875350.